Alert archive / Illinois / Tornado Warnings in 2022

Tornado Warning 24, NWS Quad Cities, IA

August 20, 2022Mercer County, Illinois

NWS Quad Cities, IA issued this tornado warning at Aug 20, 2022, 1:56 PM CDT for Mercer County, Illinois. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2022, 1:56 PM CDT (18:56 UTC)
Expired
Aug 20, 2022, 2:26 PM CDT
In force
30 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Mercer County, IL

The radar

The Quad Cities radar (KDVN), 45 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 2:05 PM CDTTORNADO3 Nw Viola, ILTRAINED SPOTTER REPORTED MULTI VORTEX TORNADO IN CORN FIELD KICKING UP SOME DEBRIS. STARTED TO BECOME RAIN WRAPPED AGAIN AT END OF REPORT.
Aug 20, 2:05 PM CDTTORNADO3 Se Gingle Corners, ILCORRECTS PREVIOUS TORNADO REPORT FROM 3 SE GINGLE CORNERS. TRAINED SPOTTER REPORTED MULTI VORTEX TORNADO IN CORN FIELD KICKING UP SOME DEBRIS. STARTED TO BECOME RAIN WRAPPED AGAIN AT END OF REPORT. THIS IS A CONTINUATION OF THE PREVIOUS TORNADO NEAR ALEDO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2022-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2022-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

738 
WFUS53 KDVN 201856
TORDVN
ILC131-201945-
/O.NEW.KDVN.TO.W.0024.220820T1856Z-220820T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
156 PM CDT Sat Aug 20 2022

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Eastern Mercer County in northwestern Illinois...

* Until 245 PM CDT.
    
* At 155 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Aledo, moving east at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Burgess around 210 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Shale City, Old Gilchrist, Wanlock, Gilchrist, Viola, Matherville,
Boden and Preemption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4123 9079 4133 9059 4126 9054 4112 9049
      4112 9077
TIME...MOT...LOC 1855Z 252DEG 12KT 4121 9073 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
6 follow-up statements
157 
WWUS53 KDVN 201857
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
157 PM CDT Sat Aug 20 2022

ILC131-201945-
/O.CON.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
157 PM CDT Sat Aug 20 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
MERCER COUNTY...
    
At 156 PM CDT, a confirmed tornado was located over Aledo, moving
east at 15 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.  Spotters reported a 
         tornado that has now become rain-wrapped!

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Burgess around 205 PM CDT.
  Shale City, Old Gilchrist, Wanlock and Gilchrist around 215 PM 
  CDT.

Other locations in the path of this tornadic thunderstorm include
Viola, Matherville, Boden and Preemption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4123 9079 4133 9059 4126 9054 4112 9049
      4112 9077
TIME...MOT...LOC 1856Z 249DEG 13KT 4122 9072 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
044 
WWUS53 KDVN 201906
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
206 PM CDT Sat Aug 20 2022

ILC131-201945-
/O.CON.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
206 PM CDT Sat Aug 20 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
MERCER COUNTY...
    
At 206 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Old Gilchrist, or near Aledo, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Burgess around 210 PM CDT.
  Shale City and Wanlock around 215 PM CDT.

Other locations in the path of this tornadic thunderstorm include Old
Gilchrist, Gilchrist, Viola, Matherville, Boden and Preemption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4125 9075 4133 9059 4126 9054 4112 9049
      4112 9072
TIME...MOT...LOC 1906Z 254DEG 11KT 4123 9068 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
599 
WWUS53 KDVN 201908
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
208 PM CDT Sat Aug 20 2022

ILC131-201945-
/O.CON.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
208 PM CDT Sat Aug 20 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
MERCER COUNTY...
    
At 207 PM CDT, a confirmed tornado was located over Old Gilchrist, or
near Aledo, moving east at 15 mph.

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Shale City and Wanlock around 215 PM CDT.
  Old Gilchrist and Gilchrist around 220 PM CDT.
  Viola and Matherville around 225 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Boden and Preemption.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4125 9075 4133 9059 4126 9054 4112 9049
      4112 9072
TIME...MOT...LOC 1907Z 254DEG 11KT 4123 9067 

TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
159 
WWUS53 KDVN 201914
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
214 PM CDT Sat Aug 20 2022

ILC131-201945-
/O.CON.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
214 PM CDT Sat Aug 20 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHEASTERN MERCER COUNTY...
    
At 214 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Shale City, or near Aledo, moving east at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matherville around 220 PM CDT.
  Viola and Boden around 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4124 9068 4131 9057 4126 9054 4112 9049
      4114 9064
TIME...MOT...LOC 1914Z 266DEG 12KT 4122 9064 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
015 
WWUS53 KDVN 201920
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
220 PM CDT Sat Aug 20 2022

ILC131-201945-
/O.CON.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
220 PM CDT Sat Aug 20 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHEASTERN MERCER COUNTY...
    
At 220 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Wanlock, or 7 miles east of Aledo, moving east at 15
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Boden around 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4124 9068 4131 9057 4126 9054 4117 9051
      4118 9065
TIME...MOT...LOC 1920Z 252DEG 12KT 4123 9061 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Gibbs
635 
WWUS53 KDVN 201926
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
226 PM CDT Sat Aug 20 2022

ILC131-201936-
/O.CAN.KDVN.TO.W.0024.000000T0000Z-220820T1945Z/
Mercer IL-
226 PM CDT Sat Aug 20 2022

...THE TORNADO WARNING FOR NORTHEASTERN MERCER COUNTY IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.

LAT...LON 4124 9068 4131 9057 4126 9054 4117 9051
      4118 9065
TIME...MOT...LOC 1924Z 252DEG 12KT 4124 9058 

$$

Gibbs

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Aug 20, 12:48 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Aug 20, 12:48 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1248 PM CDT Sat Aug 20 2022

.SYNOPSIS...
Issued at 215 AM CDT Sat Aug 20 2022

GOES Water Vapor imagery showed a compact upper-low over central
Iowa, drifting to the ESE. Downstream of the low, isolated pockets
of showers and storms were noted over portions of eastern Iowa
and northwest Illinois. The main impacts from storms into early
Saturday morning will be brief heavy downpours and lightning.

&&

.SHORT TERM...(Today and tonight)
Issued at 215 AM CDT Sat Aug 20 2022

Today: A closed off upper low moving across the area today,
coupled with daytime heating, will lead to a redevelopment of
scattered storms by early this afternoon, especially in the
counties along/east of the Mississippi River. Modest deep layer
shear (30 kts) and MLCAPE of 500 - 1500 J/kg could result in a few
stronger storms producing gusty winds, hail, and localized flash
flooding. Rainfall amounts will vary widely across the area with
under a tenth on the low end to 1"+ for locations that receive a
few rounds of storms (favored along/east of the MS River). It
will be fairly humid today with dewpoints in the 60s and air temps
in the 70s.

Tonight: A few isolated showers are possible as the
stacked surface to upper low slowly slide southeastward through
the region. Forecast lows are in the upper 50s to low 60s.

.LONG TERM...(Sunday through Friday)
Issued at 215 AM CDT Sat Aug 20 2022

Sunday: The upper low will pull away and continue to fill as it
heads into the Lower Great Lakes region. Therefore we can expect
isolated showers rotating in from the north on the backside of
this system with low areal coverage. It will be a nice end to the
weekend with decreasing clouds and highs near 80 F.

Next Week: High pressure is forecast to set up over the area,
leading to another stretch of dry weather and seasonable highs in
the low to mid 80s. The next chance for showers and storms will
hold off until Thursday/Friday. At this point, widespread heavy
rain is not anticipated.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1245 PM CDT Sat Aug 20 2022

Upper low bringing scattered thunderstorms, some strong, this
afternoon then pushing off to the east by evening. MVFR/lcl IFR
in/near storms.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Haase
Hazardous weather outlook, Aug 20, 11:48 AM CDT, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
1148 AM CDT Sat Aug 20 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211700-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
1148 AM CDT Sat Aug 20 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A strong upper low will track into the area with scattered
thunderstorms this afternoon into this evening, mainly between
noon and 7 pm. There is a slight risk for severe thunderstorms
especially in portions of extreme eastern Iowa, and northwest and
western Illinois.

The primary risks are large hail, damaging winds, and flash
flooding. There is also the potential for a few tornadoes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this afternoon into early this
evening.

Haase

In the hours before

Special weather statement, Aug 20, 11:46 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1146 AM CDT Sat Aug 20 2022

IAZ053-201715-
Jones IA-
1146 AM CDT Sat Aug 20 2022

...A thunderstorm capable of producing funnel clouds will impact
portions of northeastern Jones County through 1215 PM CDT...

At 1144 AM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Langworthy, or near Anamosa,
moving northeast at 5 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Langworthy around 1155 AM CDT.

Other locations in the path of this storm include Monticello.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. If a funnel
cloud is spotted nearing the ground, seek shelter and report to the
National Weather Service.

&&

LAT...LON 4218 9096 4209 9119 4213 9126 4229 9118
TIME...MOT...LOC 1644Z 213DEG 6KT 4215 9119

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Speck
Special weather statement, Aug 20, 12:01 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
1201 PM CDT Sat Aug 20 2022

IAZ040-041-051>053-063>065-067-076>078-087-088-201915-
Buchanan-Delaware-Benton-Linn-Jones-Iowa-Johnson-Cedar-Muscatine-
Keokuk-Washington-Louisa-Jefferson-Henry IA-
Including the cities of Independence, Manchester, Vinton,
Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, Muscatine,
Sigourney, Washington, Wapello, Fairfield, and Mount Pleasant
1201 PM CDT Sat Aug 20 2022

...CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL
CLOUDS...

Current atmospheric conditions support the development of funnel
clouds. Usually, these funnel clouds can form from showers and
weak thunderstorms. These funnels are normally brief, drop only a
few hundred feet from the cloud base, and rarely become a tornado
or cause damage. However, if one is spotted, please immediately
report it to the National Weather Service.

PS
Local storm report, Aug 20, 12:13 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1213 PM CDT SAT AUG 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FUNNEL CLOUD     2 NE CENTER JUNCTION    42.14N 91.06W
08/20/2022                   JONES              IA   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED VERY CLOSE TO THE
            GROUND. RELAYED BY LOCAL EM.

&&

TJG
Local storm report, Aug 20, 12:43 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 PM CDT SAT AUG 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     TSTM WND DMG     1 NNW SCOTCH GROVE      42.19N 91.11W
08/20/2022                   JONES              IA   EMERGENCY MNGR

            EM RELAYED POSSIBLE TORNADO TOUCHDOWN,
            DAMAGE TO CROPS. WILL INVESTIGATE FURTHER.

&&

PS
Special weather statement, Aug 20, 1:04 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
104 PM CDT Sat Aug 20 2022

ILZ017-018-201845-
Bureau IL-Putnam IL-
104 PM CDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of eastern Putnam and
southeastern Bureau Counties through 145 PM CDT...

At 103 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNabb, or near Hennepin, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Granville around 120 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4114 8924 4119 8933 4132 8925 4132 8924
      4131 8923 4131 8917 4130 8916 4116 8916
TIME...MOT...LOC 1803Z 222DEG 15KT 4120 8927

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Gibbs
Local storm report, Aug 20, 1:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
124 PM CDT SAT AUG 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     FUNNEL CLOUD     3 SSE MANNON            41.20N 90.93W
08/20/2022                   MERCER             IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A FUNNEL CLOUD,
            WHERE PHOTOS SHOW A POTENTIAL BRIEF
            TOUCHDOWN. HAS SINCE LIFTED. NO DAMAGE
            REPORTS AT THIS TIME.

&&

TJG

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:12 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island48 min
Aug 19, 7:18 PM CDTSevere Thunderstorm WarningDVNJo Daviess12 min
Aug 19, 7:27 PM CDTSevere Thunderstorm WarningDVNCarroll48 min
Aug 19, 8:31 PM CDTSevere Thunderstorm WarningDVNMercer, Rock Island29 min
Aug 19, 8:58 PM CDTSpecial Weather StatementDVNMercer, Rock Island62 min
Aug 19, 9:00 PM CDTFlash Flood WarningDVNCarroll8 hr
Aug 19, 9:19 PM CDTSevere Thunderstorm WarningDVNHenderson, Mercer, Warren41 min
Aug 19, 9:57 PM CDTSpecial Weather StatementDVNCarroll, Jo Daviess, Stephenson, Whiteside78 min
Aug 19, 11:36 PM CDTSpecial Weather StatementDVNMcDonough24 min
Aug 20, 1:04 AM CDTSpecial Weather StatementDVNPutnam41 min
Aug 20, 6:17 AM CDTSpecial Weather StatementDVNHenry43 min
Aug 20, 1:04 PM CDTSpecial Weather StatementDVNPutnam41 min
Aug 20, 1:35 PM CDTTornado WarningDVNMercer40 min
Aug 20, 2:16 PM CDTSpecial Weather StatementDVNRock Island44 min
Aug 20, 2:26 PM CDTSevere Thunderstorm WarningDVNPutnam49 min
Aug 20, 2:30 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer, Warren45 min
Aug 20, 2:34 PM CDTSevere Thunderstorm WarningDVNHenry, Rock Island, Whiteside41 min
Aug 20, 4:33 PM CDTSpecial Weather StatementDVNCarroll, Henry, Jo Daviess, Mercer, Rock Island, Stephenson and 1 more117 min

Nearby

Tornado Warnings in Illinois, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.